MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915030
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30624672) was being used as a first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it was noted to being stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30624672) was being used as a first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it was noted to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device: 30624672 number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter and coil stretched are known potential product failures associated with the use of the device.With the information available and without the product available for analysis, the reported customer complaint of could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The instructions for use (ifu) also provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with device analysis: as reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30624672) was being used as a first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it was noted to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.The device was returned to cerenovus for further evaluation.Upon arrival, the device was visually inspected, and no noticeable damages were noted, all the components were returned in good normal conditions (i.E., no kinks on the introducer or the core wire, no protrusions).The embolic coil was advanced through the introducer until it reached the distal end of the introducer and came out, and no resistance was felt during the test.Under microscopic magnification, the embolic coil was found to be in good and normal conditions outside the introducer.The embolic coil was retracted to the introducer; then, it was advanced through a flushed lab sample microcatheter and no resistance was felt during the test.The embolic coil was inspected once again under microscopic magnification, and it was found to be in good and normal conditions (i.E., no kinks, elongations, or non-concentric loops).A manufacturing record evaluation was performed for the finished device 30624672 number, and no non-conformances related to the malfunction were identified.The customer complaint could not be confirmed since the galaxy g3 performed without any problem.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14073577
Report Number3008114965-2022-00282
Device Sequence Number2570228
Product Code KRD
UDI-Device Identifier10886704080145
UDI-Public10886704080145
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberGLM915030
Device Catalogue NumberGLM915030
Device Lot Number30624672
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/03/2022
06/17/2022
07/26/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/16/2022
07/05/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown